Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 660, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 13, 2005, 3:07 AM CST for West Carroll Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2005, 3:07 AM CST (09:07 UTC)
- Expired
- Jan 13, 2005, 3:45 AM CST
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 149 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 12, 10:50 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
| Jan 13, 2:25 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 130907
SVRJAN
LAC123-130945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
307 AM CST THU JAN 13 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CARROLL PARISH IN NORTHEAST LOUISIANA
* UNTIL 345 AM CST
* AT 307 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF OAK GROVE TO 18 MILES SOUTHWEST
OF OAK GROVE TO 28 MILES SOUTHWEST OF OAK GROVE...AND MOVING
NORTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OAK GROVE BY 325 AM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
TUHNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR
ROOM.
LAT...LON 3267 9158 3272 9161 3287 9154 3290 9148
3300 9143 3300 9127 3288 9130 3287 9134
3277 9134 3270 9140 3262 9140 3259 9144
3259 9159
$$
DABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 11:01 PM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Jan 12, 11:01 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1101 PM CST WED JAN 12 2005
.AVIATION...THE WEATHER EVENT CONTINUES TO EVOLVE PRETTY MUCH AS
EXPECTED...AND OVERALL...I DONT EXPECT MANY CHANGES WITH THE 0600
UTC TAF PACKAGE. I PLAN ON KEEPING SHOWERS/TEMPO THUNDER IN THE
DELTA SITES UNTIL THE MAIN LINE MOVES INTO THE REGION (ABOUT 0900
UTC OR SO). WITH THE LATEST NUMERICAL MODEL INFORMATION...SQUALL
LINE TIMING STILL LOOKS SIMILAR TO LATE THIS AFTERNOON (METRO AREA
AROUND SUNRISE...THEN INTERSTATE 59 CORRIDOR AROUND 1800 UTC). ALL
THAT BEING SAID...IT LOOKS LIKE MVFR/IFR CONDITIONS WILL BE THE RULE
FOR MOST OF THIS PACKAGE. /BUTTS/
&&
.UPDATE...AN UPDATE TO SEVERAL TEXT PRODUCTS WILL BE COMING IN ORDER
TO TAKE INTO ACCOUNT SEVERE THUNDERSTORM WATCH NUMBER 7. /BUTTS/
&&
...SEVERE WEATHER EVENT REMAINS LIKELY MAINLY 08Z-18Z EARLY ON
THURSDAY...
.DISCUSSION...LONG SQUALL LINE HAS DEVELOPED THIS EVENING FROM
CENTRAL TX TO MI. SURFACE LOW(999MB) CENTER NEAR KFSM SEVERAL
BOWS/LEWPS HAVE BEEN RACING UP THE LINE SINCE 00Z ACROSS THE OZARKS
WHILE A PRE-FRONTAL ZONE OF TSRA BEGINNING TO FIRE ALONG THE SABINE
RIVER INTO SRN AR. PROFILERS AT WINFIELD AND DEQUEEN NOW UP TO
40-45KTS AT 925MB AND 50KTS AT 1KM SO 0-1KM HELICITIES HITTING
350-400M*M/S*S. EXPECT TORNADO RISK TO BE INCREASING AFTER 05Z FOR
OUR LOCATIONS W OF MS RIVER AND WW COULD BE IN THE WORKS...
ESPECIALLY IF LINE BREAKS BECOME MORE PRONOUNCED. RUC MODEL CAPES
BEGIN SURGING NWD ALONG MS RIVER FROM 06-09Z WITH 600-800J/KG AS
0-3KM HELICITIES REACH 400-500M*M/S*S. OTHERWISE...DAMAGING STRAIGHT
LINE WINDS OF 70 MPH SHOULD BE MAIN RISK WITH THE LINE.
LOOK FOR SQUALL LINE TO REACH A GLH-ESF LINE BY 3 AM...GWO-HEZ BY
5 AM...JAN 6-8 AM THURSDAY MORNING. LINE THEN RE-ORGANIZES AND MAY
SURGE EWD MORE QUICKLY TO THE MEI-HBG CORRIDOR BY ABOUT NOON.
NO BIG CHANGES TO GRIDS/ZONE PACKAGES AT THIS TIME. /#40/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
.MS...WIND ADVISORY FROM NOON WEDNESDAY UNTIL 6 AM THURSDAY FOR
MSZ018...MSZ019...MSZ025...MSZ034...MSZ035...MSZ040...
MSZ041...MSZ042...MSZ047.
LAKE WIND ADVISORY FROM NOON WEDNESDAY UNTIL 6 AM THURSDAY
FOR
MSZ026...MSZ027...MSZ028...MSZ029...MSZ030...MSZ031...
MSZ032...MSZ033...MSZ036...MSZ037...MSZ038...MSZ039...
MSZ043...MSZ044...MSZ045...MSZ046...MSZ048...MSZ049...
MSZ050...MSZ051...MSZ052...MSZ053...MSZ054...MSZ055...
MSZ056...MSZ057...MSZ058...MSZ059...MSZ060...MSZ061...
MSZ062...MSZ063...MSZ064...MSZ065...MSZ066...MSZ072...
MSZ073...MSZ074.
.LA...WIND ADVISORY FROM NOON WEDNESDAY UNTIL 6 AM THURSDAY FOR
LAZ007...LAZ008...LAZ009...LAZ015...LAZ016...LAZ023...
LAZ024...LAZ025...LAZ026.
.AR...WIND ADVISORY FROM NOON WEDNESDAY UNTIL 6 AM THURSDAY FOR
ARZ074...ARZ075.
&&
WFO JACKSONHazardous weather outlook, Jan 12, 2:42 PM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 242 PM CST WED JAN 12 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 132042- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 242 PM CST WED JAN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SEVERE WEATHER IS LIKELY AFTER MIDNIGHT TONIGHT THROUGH THURSDAY AFTERNOON. NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA BEGINNING LATE TONIGHT AND LASTING THROUGH EARLY AFTERNOON ON THURSDAY AS AN INTENSE SQUALL LINE...WITH EMBEDDED BOWING SEGMENTS MOVES THROUGH THE AREA. THE EASTERN PARISHES AND SE ARKANSAS WILL SEE THE FIRST OF THE SEVERE THUNDERSTORM ACTIVITY AFTER MIDNIGHT. THE SYSTEM WILL THEN SPREAD EAST DURING THE MORNING HOURS ON THURSDAY AND WILL AFFECT THE REMAINDER OF THE OUTLOOK AREA BY LATE MORNING. THERE IS SOME CONCERN FOR THE DEVELOPMENT OF SOME ISOLATED TORNADIC SUPERCELLS AHEAD OF THE MAIN SQUALL LINE AS THE SYSTEM BEGINS TO MOVE INTO SE MISSISSIPPI DURING THE MID MORNING HOURS. THE OVERALL PRIMARY CONCERNS WITH THIS SYSTEM WILL BE FOR STRAIGHT LINE WINDS. ANOTHER CONCERN WILL BE FOR ISOLATED TORNADOES. THE ATMOSPHERIC SET UP FOR THIS EVENT IS AS FOLLOWS. AN INTENSE UPPER LONG WAVE TROUGH WITH AN ASSOCIATED STRONG COLD FRONT WILL MOVE TO THE LOWER MISSISSIPPI VALLEY REGION AFTER MIDNIGHT TONIGHT. THE COMBINATION OF RECENT MILD DAYS WITH GOOD RICH GULF MOISTURE AND ASTRONG COLD FRONT WITH COLD AIR ALOFT FROM THE APPROACHING UPPER TROUGH WILL SET THE STAGE FOR THE SEVERE THUNDERSTORMS TO DEVELOP ACROSS THE REGION. AS THE SYSTEM APPROACHES... LOWER AND UPPER JET DYNAMICS WILL INCREASE WIND SHEAR ALOFT AND WILL BECOME QUITE STRONG. STAY TUNED FOR UPDATED INFORMATION ON THIS POSSIBLE SEVERE WEATHER EVENT FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. ...FLOODING... GIVEN THE NEAR SATURATED STATE OF THE SOILS...PONDING ON AREA ROADS AND IN LOW LYING AREAS IS POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. MINOR STREET FLOODING WILL BE POSSIBLE IN POOR DRAINAGE AREAS AS WELL. ...NON PRECIPITATION... A WIND ADVISORY IS IN EFFECT FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND THE NORTHWEST PORTION OF CENTRAL MISSISSIPPI...WHERE WIND GUSTS OF AROUND 35 MPH CAN BE EXPECTED FOR THIS AFTERNOON AND EVENING UNTIL 6 AM THURSDAY. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 6 AM THURSDAY FOR THE REMAINDER OF THE OUTLOOK AREA....WHERE SUSTAINED WINDS OF 20 MPH WITH GUSTS TO AROUND 30 MPH CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED LATE TO NIGHT AND THURSDAY IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 2:28 AM CST | Severe Thunderstorm Warning | JAN | Morehouse | 47 min |
| Jan 13, 2:45 AM CST | Severe Thunderstorm Warning | JAN | Franklin, Richland | 45 min |
| Jan 13, 3:41 AM CST | Severe Thunderstorm Warning | JAN | East Carroll | 49 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.